Alert archive / Colorado / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 21, 2015, 2:31 PM MDT for Weld County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2015, 2:31 PM MDT (20:31 UTC)
- Expired
- Jul 21, 2015, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 58 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474
WGUS55 KBOU 212031
FFWBOU
COC123-212330-
/O.NEW.KBOU.FF.W.0025.150721T2031Z-150721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
231 PM MDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL WELD COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 530 PM MDT
* AT 229 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
VERY HEAVY RAIN 10 MILES NORTHWEST OF BRIGGSDALE. THE STORM
PRODUCING THE RAIN IS MOVING NORTHEAST AT 10 MPH. RAINFALL AMOUNTS
OF 2.5 TO 3.5 INCHES INCHES OF RAIN HAVE FALLEN ACCORDING TO
RADAR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
THIS WARNING REPLACES THE SMALL STREAM FLOOD ADVISORY ISSUED FOR
THE SAME AREA.
&&
LAT...LON 4061 10444 4078 10457 4088 10443 4087 10423
4064 10422
$$
BAKER3 follow-up statements
718
WGUS75 KBOU 212113
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
313 PM MDT TUE JUL 21 2015
COC123-212330-
/O.CON.KBOU.FF.W.0025.000000T0000Z-150721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-
313 PM MDT TUE JUL 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR
NORTH CENTRAL WELD COUNTY...
AT 310 PM MDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED
7 MILES SOUTHWEST OF GROVER...OR 33 MILES NORTHEAST OF GREELEY...
MOVING EAST AT 5 MPH. RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN HAS
FALLEN OVER MAINLY RURAL GRASSLANDS OF NORTH CENTRAL WELD COUNTY.
FLASH FLOODING IS LIKELY IN THIS AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 4061 10444 4078 10457 4088 10443 4087 10423
4064 10422
$$
BAKER197
WGUS75 KBOU 212252
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
452 PM MDT TUE JUL 21 2015
COC123-212330-
/O.CON.KBOU.FF.W.0025.000000T0000Z-150721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-
452 PM MDT TUE JUL 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR
NORTH CENTRAL WELD COUNTY...
AT 447 PM MDT...DOPPLER RADAR NO LONGER INDICATED HEAVY RAINFALL
WITHIN THE WARNED AREA. HOWEVER RADAR INDICATED THAT 3 TO 5 INCHES
OF RAIN FELL FROM THUNDERSTORMS EARLIER THIS AFTERNOON. FLASH
FLOODING OF SMALL STREAMS AND CREEKS IS STILL LIKELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4061 10444 4078 10457 4088 10443 4087 10423
4064 10422
$$
BAKER262
WGUS75 KBOU 212329
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
529 PM MDT TUE JUL 21 2015
COC123-212337-
/O.EXP.KBOU.FF.W.0025.000000T0000Z-150721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-
529 PM MDT TUE JUL 21 2015
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL WELD COUNTY WILL EXPIRE
AT 530 PM MDT...
VERY HEAVY RAINFALL ENDED WITHIN THE WARNING AREA OVER AN HOUR
AGO...AND THEREFORE FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.
HOWEVER WATER LEVELS ON CREEKS AND ARROYOS IN THE AREA MAY STILL
REMAIN HIGH FOR THE NEXT HOUR OR SO.
LAT...LON 4061 10444 4078 10457 4088 10443 4087 10423
4064 10422
$$
BAKERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 10:20 AM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 21, 10:20 AM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1020 AM MDT TUE JUL 21 2015 .UPDATE... ISSUED AT 1020 AM MDT TUE JUL 21 2015 ADJUSTED POPS TO LINE UP BETTER WITH CURRENT TRENDS THIS MORNING...HIGHER OVER THE PLAINS AND LOWER OVER THE HIGHER TERRAIN. PLAN ON ALSO LOWERING TEMPERATURES A FEW DEGREES DUE TO THE EXTENSIVE CLOUD COVER. A MOIST AIRMASS IS OVER THE AREA WITH PRECIPITABLE WATER VALUES AROUND AN INCH ALONG THE FRONT RANGE AND A LITTLE HIGHER OVER THE EASTERN PLAINS. WATER VAPOR SATELLITE IMAGERY IS SHOWING A WAVE OVER WESTERN COLORADO WHICH IS HELPING TO PRODUCE THE SHOWERS OVER THE EASTERN PLAINS. SATELLITE IS ALSO SHOWING SOME SLIGHT DRYING WHICH SHOULD MOVE EASTWARD THIS AFTERNOON. HOWEVER... THE AIRMASS SHOULD REMAIN MOIST ENOUGH FOR SHOWERS AND STORMS THROUGH EARLY EVENING. EXACTLY HOW MUCH CONVECTION FORMS TODAY REMAINS UNCERTAIN. BEST INSTABILITY FORECASTED BY THE MODELS IS SUPPOSE TO BE OVER THE PLAINS...HOWEVER OVERCAST SKIES MAY KEEP IT JUST SLIGHTLY UNSTABLE...CAPES LESS THAN 500 J/KG. THINK THE SEVERE THREAT WILL BE LOW. WILL KEEP THE HIGH POPS IN THE FORECAST THROUGH EARLY EVENING DUE TO THE SHOWERS OVER THE PLAINS SLOWLY BUILDING WESTWARD AND THE CONVECTION ALREADY FORMING OVER WESTERN COLORADO. ONE FOCUS FOR CONVECTION LATER TODAY MAY BE ALONG A BOUNDARY THAT IS JUST EAST OF THE DENVER METRO AREA THAT HAS FORMED DUE TO A DENVER CYCLONE. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 355 AM MDT TUE JUL 21 2015 MOISTURE IS INCREASING AS EXPECTED WITH SSE LOW LEVEL FLOW AND SW FLOW ALOFT. PRECIPITABLE WATER UP OVER AN INCH NOW IN BOULDER... AROUND 1.25 INCHES IN PUEBLO AND GRAND JUNCTION. LOTS OF INGREDIENTS FOR PRECIPITATION TODAY...MAINLY CONTINUING DEEP MOIST ADVECTION AND LIFT ASSOCIATED WITH THE JET THAT WILL BE SAGGING ACROSS NORTHERN COLORADO DURING THE DAY. CLOUD COVER...EARLY TIMING OF THE SHORTWAVE MOVING ACROSS THE AREA NOW...AND VERY WARM TEMPERATURES ALOFT ARE INHIBITING FACTORS. THERE ARE SOME BREAKS IN THE CLOUDS NOW BUT THEY SHOULD FILL IN PRETTY WELL THIS MORNING. EXPECT SHOWERS TO INCREASE ESPECIALLY OVER THE NORTHWEST HALF OF THE AREA DURING THE MORNING DUE TO MOISTENING AND LIFT FROM THE SHORTWAVE AND JET. SOME HINTS IN THE MESOSCALE MODELS OF THIS ACTIVITY SHIFTING EASTWARD AND THEN A SECOND ROUND OF CONVECTION DEVELOPING OVER THE MOUNTAINS FROM DIURNAL HEATING AMPLIFIED BY SOME BREAKS IN THE CLOUDS AS DRIER AND SLIGHTLY COOLER AIR ALOFT MOVES IN. GIVEN THE WARMTH ALOFT CAPES WILL BE LIMITED EVEN WITH THE HIGH DEW POINTS. WE COULD MANAGE TO GET UP TO 1000 J/KG ON THE PLAINS BY THE END OF THE DAY...BUT MOST OF THE CONVECTION WILL BE IN AN ENVIRONMENT WITH MORE LIKE 500 J/KG. ENOUGH SHEAR FOR TILTED UPDRAFTS...BUT IT MAY WIND UP ORGANIZING BANDS INSTEAD DUE TO THE LOW INSTABILITY. WARM TEMPERATURES AND MOIST ENVIRONMENT WILL ALSO LIMIT THE WIND AND HAIL THREATS. BEST CHANCE OF SEVERE WEATHER WOULD BE ON THE SOUTHEAST SIDE OF THIS AFTERNOONS ACTIVITY WHERE THERE COULD BE FRESH WARM MOIST INFLOW...PALMER DIVIDE IN THE LATE AFTERNOON OR EVENING. SLOW MOVING SUPERCELLS NOT OUT OF THE QUESTION IN THAT AREA...THOUGH AGAIN LESS INSTABILITY OR EARLIER CONVECTION COULD MESS THIS UP. ELSEWHERE HEAVY RAIN FROM TRAINING OR ANCHORED CONVECTION IN A WARM MOIST ENVIRONMENT IS THE MAIN THREAT. ONE PLACE THIS COULD COME TOGETHER WOULD BE IN SUSTAINED LOW LEVEL CONVERGENCE EITHER ALONG THE FOOTHILLS NORTH OF DENVER OR ON AN OUTFLOW BOUNDARY FROM THE JET RELATED CONVECTION...AGAIN THIS WOULD MOST LIKELY BE NORTH OR NORTHEAST OF DENVER. DOUBTS ABOUT THE STRENGTH OF THE CONVECTION AND THE FLOW ALOFT MAKES ME HOLD BACK FROM A FLASH FLOOD WATCH...THOUGH WE WILL NEED TO MONITOR FOR THE POSSIBILITY OF A BACKBUILDING OR ANCHORED CELL SETUP COMBINED WITH STRONGER THAN EXPECTED STORMS. FOR NOW WILL MENTION 1-3 INCHES OF RAIN IN 1-3 HOURS AS THE WORST CASE SCENARIO WITH MOST AREAS RECEIVING QUITE A BIT LESS. MOST OF THE ORGANIZED CONVECTION SHOULD BE OUT OF THE AREA BY LATE EVENING...THOUGH SOME LIGHTER SHOWERS ARE STILL POSSIBLE OVERNIGHT. CLEARING WILL LIKELY BE SLOW BUT DRIER AIR WILL BE WORKING IN FROM THE WEST. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 355 AM MDT TUE JUL 21 2015 THE FLOW ALOFT WED AND THU WILL BE SWLY AS DRIER AIR GRADUALLY SPREADS OVER THE AREA. THERE WILL STILL BE SOME ISOLD TO WDLY SCT AFTN TSTMS ON WED HOWEVER BY THU IT SHOULD BE DRY OVER MOST OF THE AREA. THE ONLY EXCEPTION MAY BE OVER THE FAR ERN PLAINS WHERE A DRYLINE MAY EXIST WHICH COULD ALLOW FOR ISOLD AFTN TSTMS. TEMPERATURES WILL BEGIN TO WARM AS READINGS RISE INTO THE MID 80S TO NR 90 ON WED WITH LOWER TO MID 90S BY THU OVER NERN CO. ON FRI AN UPPER LEVEL HIGH WILL BE OVER WRN TEXAS WITH SSW FLOW ALOFT ACROSS NRN CO. AT THIS POINT IT APPEARS MOST OF THE AREA WILL REMAIN DRY EXCEPT ONCE AGAIN OVER THE FAR ERN PLAINS WHERE SOME ISOLATED AFTN TSTMS MAY DEVELOP. HIGHS ON FRI WILL REMAIN IN THE 90S ACROSS NERN CO. FOR THE WEEKEND AN UPPER LEVEL HIGH WILL BE CENTERED OVER THE SRN PLAINS INTO TEXAS WITH SSW FLOW ALOFT OVER THE AREA. APPEARS THERE WILL BE SOME SUBTROPICAL MOISTURE EMBEDDED IN THE FLOW WHICH WILL AFFECT THE AREA SAT INTO SUN WHICH MAY BRING AN INCREASE IN TSTM ACTIVITY. HIGHS SAT AND SUN WILL BE IN THE UPPER 80S TO LOWER 90S ACROSS THE PLAINS. BY MON LITTLE CHANGE IS EXPECTED AS THE FLOW ALOFT REMAINS SSW WITH SOME SUBTROPICAL MOISTURE STILL AFFECTING THE AREA SO WILL KEEP IN A SLIGHT CHC OF STORMS. && .AVIATION...(FOR THE TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1020 AM MDT TUE JUL 21 2015 CLOUDS WILL INCREASE THROUGH 18Z WITH CEILINGS OF 6000 TO 10000 FEET. SHOWERS WILL BE POSSIBLE...WITH THE BEST CHANCE AT KDEN. AFTER 18Z...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE DENVER AREA. HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 30 KNOTS WILL BE POSSIBLE WITH THE STRONGER STORMS. A DENVER CYCLONE HAS DEVELOPED THIS MORNING JUST EAST OF KDEN AND IS PRODUCING WESTERLY WINDS AT KDEN AND KAPA. IF THE CYCLONE DISSIPATES...SOUTHERLY WINDS WILL PREVAIL. OTHERWISE...EXPECT WEST TO CONTINUE AFTER 18Z. OUTFLOW WINDS FROM CONVECTION AFTER 18Z WILL ALSO MAKE FORECASTING WIND DIRECTION A CHALLENGE. THREAT FOR STORMS WILL END BETWEEN 00Z AND 03Z AS THE AIRMASS DRIES AND STABILIZES. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MEIER SHORT TERM...GIMMESTAD LONG TERM...RPK AVIATION...MEIER
Hazardous weather outlook, Jul 21, 10:46 AM MDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1046 AM MDT TUE JUL 21 2015 COZ030>051-221700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1046 AM MDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A MOIST WEATHER SYSTEM WILL MOVE OVER COLORADO TODAY. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS THIS AFTERNOON...THEN DIMINISH THIS EVENING. MOST PLACES WILL SEE LIGHT TO MODERATE RAINFALL...BUT THE STRONGEST STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES IN A HOUR OR TWO WHICH COULD PRODUCE FLOODING. THERE IS ALSO A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH GUSTY WINDS AND LARGE HAIL THIS AFTERNOON ALONG THE FRONT RANGE AND EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AS WEATHER ACROSS NORTHEAST COLORADO BEGINS WARMING UP FOR THE END OF THE WEEK. VERY WARM CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY WITH HIGH TEMPERATURES ON THE PLAINS CLIMBING TO THE LOWER AND MID 90S. SOME LOCATIONS ON THE FAR NORTHEAST PLAINS MAY SEE A FEW THUNDERSTORMS...BUT THE REST OF NORTHEAST COLORADO SHOULD BE DRY. OVER THE WEEKEND...TEMPERATURES ARE EXPECTED TO REMAIN AROUND SEASONAL NORMALS...BUT THE CHANCE OF THUNDERSTORMS WILL INCREASE BY SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 21, 12:03 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1203 PM MDT TUE JUL 21 2015
COZ035-036-039-211830-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
1203 PM MDT TUE JUL 21 2015
...SPECIAL WEATHER STATEMENT...
AT 1201 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM
STRENGTHENING NEAR ROLLINSVILLE IN THE HIGH FOOTHILLS...OR 31 MILES
WEST OF DENVER...MOVING EAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ARVADA...WESTERN BOULDER...NEDERLAND...PINECLIFFE...
ROLLINSVILLE...ELDORADO SPRINGS AND ELDORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4008 10525 3987 10523 3985 10542 3989 10538
3991 10542 3988 10545 3988 10547 3985 10544
3984 10547 3987 10547 3989 10549 3989 10551
3991 10553 3991 10557 3992 10552 3994 10554
3994 10555 3995 10555
TIME...MOT...LOC 1801Z 263DEG 6KT 3988 10551
BAKERSpecial weather statement, Jul 21, 1:31 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
131 PM MDT TUE JUL 21 2015
COZ036-040-041-212015-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
131 PM MDT TUE JUL 21 2015
...SPECIAL WEATHER STATEMENT...
AT 127 PM MDT...DOPPLER RADAR WAS TRACKING TWO STRONG
THUNDERSTORMS...ONE NEAR SOUTH PLATTE...OR 27 MILES SOUTHWEST OF
DENVER...THE OTHER NEAR HIGHLANDS RANCH...OR 12 MILES SOUTH OF
DENVER. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS TO 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN DENVER...CENTENNIAL...HIGHLANDS RANCH...PARKER...
LITTLETON...GREENWOOD VILLAGE...LONE TREE...ROXBOROUGH PARK...SOUTH
PLATTE...BUFFALO CREEK...SEDALIA...SPRUCEWOOD...LOUVIERS...SURREY
RIDGE...BEVERLY HILLS AND THE PINERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL IS OCCURRING WITH THESE STORM...AND MAY LEAD TO MINOE
LOWLAND AND STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3930 10525 3940 10532 3953 10511 3952 10512
3952 10511 3948 10512 3949 10510 3951 10508
3954 10508 3956 10505 3957 10506 3967 10491
3948 10472
TIME...MOT...LOC 1927Z 231DEG 12KT 3938 10521
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:03 PM MDT | Special Weather Statement | BOU | Boulder | 27 min |
| Jul 21, 1:31 PM MDT | Special Weather Statement | BOU | Douglas | 44 min |
| Jul 21, 1:40 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Jul 21, 1:45 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas, Jefferson | 3 hr |
| Jul 21, 1:49 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 26 min |
| Jul 21, 2:21 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 39 min |
| Jul 21, 3:18 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 27 min |
| Jul 21, 3:29 PM MDT | Areal Flood Advisory | BOU | Morgan | 3 hr |
| Jul 21, 3:37 PM MDT | Flash Flood Warning | BOU | Douglas | 2 hr |
| Jul 21, 3:50 PM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Logan, Morgan, Washington, Weld | 4 hr |
| Jul 21, 3:56 PM MDT | Flash Flood Warning | BOU | Morgan, Weld | 3 hr |
| Jul 21, 4:11 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 34 min |
| Jul 21, 4:21 PM MDT | Areal Flood Advisory | BOU | Douglas, Elbert | 2 hr |
| Jul 21, 4:28 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 34 min |
| Jul 21, 5:00 PM MDT | Areal Flood Advisory | BOU | Logan, Weld | 3 hr |
| Jul 21, 5:43 PM MDT | Special Weather Statement | BOU | Elbert | 32 min |
Nearby
Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.